Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 32, NWS Lincoln, IL

May 4, 2015Fulton County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 4, 2015, 7:14 PM CDT for Fulton County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2015, 7:14 PM CDT (00:14 UTC)
Expired
May 4, 2015, 7:55 PM CDT
In force
41 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Fulton County, IL

The radar

The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 232 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
232 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WUUS53 KILX 050014
SVRILX
ILC057-050115-
/O.NEW.KILX.SV.W.0032.150505T0014Z-150505T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
714 PM CDT MON MAY 4 2015

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 815 PM CDT

* AT 713 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ASTORIA...OR
  13 MILES NORTHEAST OF RUSHVILLE...MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  HAVANA...LEWISTOWN...ASTORIA...VERMONT...MARBLETOWN...BLUFF CITY...
  CHATAUQUA PARK AND DUNCAN MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4045 9005 4038 9002 4037 9004 4033 9005
      4031 9007 4029 9007 4026 9011 4022 9013
      4022 9016 4018 9020 4019 9044 4021 9045
      4030 9045
TIME...MOT...LOC 0013Z 249DEG 16KT 4022 9035 

HAIL...1.00IN
WIND...<50MPH
 
$$

BAK
2 follow-up statements
183 
WWUS53 KILX 050026
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
726 PM CDT MON MAY 4 2015

ILC057-050115-
/O.CON.KILX.SV.W.0032.000000T0000Z-150505T0115Z/
FULTON IL-
726 PM CDT MON MAY 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTH CENTRAL FULTON COUNTY...

AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ASTORIA...OR
12 MILES SOUTHWEST OF HAVANA...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
HAVANA...MARBLETOWN...BLUFF CITY...CHATAUQUA PARK AND DUNCAN MILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4033 9005 4031 9007 4029 9007 4026 9011
      4022 9013 4022 9016 4018 9020 4019 9037
      4031 9029 4037 9004
TIME...MOT...LOC 0026Z 259DEG 17KT 4022 9028 

HAIL...1.00IN
WIND...<50MPH
 
$$

BAK
967 
WWUS53 KILX 050055
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
755 PM CDT MON MAY 4 2015

ILC057-050104-
/O.CAN.KILX.SV.W.0032.000000T0000Z-150505T0115Z/
FULTON IL-
755 PM CDT MON MAY 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FULTON COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4033 9005 4031 9007 4029 9007 4026 9011
      4022 9013 4022 9016 4018 9020 4019 9037
      4031 9029 4037 9004
TIME...MOT...LOC 0053Z 249DEG 16KT 4037 8976 

$$

BAK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:54 PM CDT, 20 minutes earlier.

Area forecast discussion, May 4, 6:54 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
654 PM CDT MON MAY 4 2015

.SHORT TERM...(TONIGHT)
ISSUED AT 245 PM CDT MON MAY 4 2015

FRONTAL BOUNDARY EXTENDING FROM SOUTHERN LAKE MICHIGAN TO NORTHERN
KANSAS WILL SINK SOUTHWARD...EVENTUALLY STALLING NEAR THE I-72
CORRIDOR LATER THIS EVENING.  SHOWERS AND THUNDERSTORMS WILL DEVELOP
ALONG THE BOUNDARY...WITH MOST MODEL SOLUTIONS SUGGESTING THE
GREATEST AREAL COVERAGE OF PRECIP ACROSS THE NORTHERN HALF OF THE
KILX CWA.  HRRR IS SHOWING WIDELY SCATTERED STORMS DEVELOPING OVER
THE NEXT COUPLE OF HOURS...WITH THE CONVECTION BECOMING MORE
WIDESPREAD AFTER SUNSET AS A WEAK LOW-LEVEL JET DEVELOPS.  HAVE
ADJUSTED RAIN CHANCES ACCORDINGLY...WITH LIKELY POPS ALONG/NORTH OF
I-72 TAPERING DOWN TO JUST SLIGHT CHANCE ALONG/SOUTH OF I-70.

.LONG TERM...(TUESDAY THROUGH MONDAY)
ISSUED AT 245 PM CDT MON MAY 4 2015

AN UPPER LEVEL RIDGE IS EXPECTED TO AMPLIFY OVER THE CENTER OF THE
NATION STARTING ON TUESDAY WHICH SHOULD PUSH THE BETTER CHANCES FOR
SHOWERS AND THUNDERSTORMS NORTH OF THE FORECAST AREA...AT LEAST INTO
THURSDAY. SHORTWAVE ENERGY IS THEN FORECAST TO EJECTS NORTH OUT OF
THE SOUTHERN PLAINS AND BRING ABOUT A CHANCE FOR MORE SHOWERS AND
THUNDERSTORMS...ESPECIALLY ACROSS OUR WEST...THURSDAY NIGHT INTO
FRIDAY. A MORE POTENT 500 MB TROF IS THEN FORECAST TO SLOWLY TRACK
OUT OF THE ROCKIES DURING THE WEEKEND BRINGING PERIODS OF SHOWERS
AND THUNDERSTORMS TO THE FORECAST AREA. MOST MODELS TRACK THIS LOW
NORTH-NORTHEAST ON SUNDAY SUGGESTING THE MORE SIGNIFICANT LIFT TO
REMAIN WEST OF OUR AREA UNTIL LATE SUNDAY OR MONDAY OF NEXT WEEK
WHEN THE SYSTEM WILL SWING A COLD FRONT THROUGH CENTRAL ILLINOIS.
UNTIL THEN...WARM TEMPERATURES TO PREVAIL WITH THE SHOWER AND STORM
CHANCES ACROSS THE FAR NORTH TOMORROW AS THE FRONT RETREATS BACK
TO THE NORTH...AND THEN RAIN CHANCES RETURN LATE THU INTO FRIDAY
AND HOLDS THROUGH EARLY NEXT WEEK BEFORE WE FINALLY GET A CHANGE
IN AIR MASS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 650 PM CDT MON MAY 4 2015

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND TRACK
ACROSS CENTRAL ILLINOIS FOR MUCH OF THE NIGHT IN THE VICINITY OF A
STALLED W-E ORIENTED FRONTAL BOUNDARY. BASED ON THE EXPECTED
POSITION OF THE FRONT, KPIA, KBMI, AND KCMI ARE THE MOST LIKELY OF
THE LOCAL TAF SITES TO BE IMPACTED. EXPECT MOSTLY VARIABLE WINDS
THROUGH THE NIGHT IN THE VICINITY OF THE FRONT, WITH WINDS
TRENDING SOUTHERLY TUESDAY AS THE FRONT PUSHES BACK NORTHWARD,
ALSO TAKING THE BULK OF THE PRECIPITATION RISK WITH IT.
PREDOMINANTLY VFR CONDITIONS ARE EXPECTED, ALTHOUGH PERIODS OF
MVFR CONDITIONS WILL DEVELOP TONIGHT IN AREAS THAT RECEIVE
STEADIER RAINFALL.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BARNES
LONG TERM...SMITH
AVIATION...BAK
Hazardous weather outlook, May 4, 3:46 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
346 PM CDT MON MAY 4 2015

ILZ027>031-036>038-040>057-061-051100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
346 PM CDT MON MAY 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND
WEST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON.
THE STORMS WILL BECOME MORE NUMEROUS TONIGHT AS A FRONTAL
BOUNDARY DROPS INTO THE REGION. WHILE SEVERE WEATHER IS NOT
ANTICIPATED...A FEW OF THE STORMS COULD PRODUCE HAIL...GUSTY
WINDS...AND BRIEF DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL CONTINUE INTO TUESDAY...HOWEVER
SEVERE WEATHER IS NOT EXPECTED. AFTER A PERIOD OF DRY WEATHER ON
WEDNESDAY AND THURSDAY...DAILY THUNDERSTORM CHANCES WILL RETURN
FOR FRIDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ILZ062-063-066>068-071>073-051100-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
346 PM CDT MON MAY 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...HOWEVER
SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTER A PERIOD OF DRY WEATHER TUESDAY THROUGH THURSDAY...DAILY
THUNDERSTORM CHANCES WILL RETURN FOR FRIDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

BARNES

In the hours before

Special weather statement, May 4, 6:49 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
649 PM CDT MON MAY 4 2015

ILZ036-050045-
FULTON IL-
649 PM CDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FULTON COUNTY UNTIL
745 PM CDT...

AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IPAVA...OR 12 MILES SOUTHWEST OF LEWISTOWN...MOVING EAST AT 15 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEWISTOWN...ASTORIA...VERMONT...IPAVA...TABLE GROVE...MARBLETOWN...
BLUFF CITY AND DUNCAN MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4038 9044 4042 9006 4032 9006 4022 9014
      4022 9016 4021 9017 4020 9017 4018 9020
      4018 9033 4020 9045
TIME...MOT...LOC 2349Z 269DEG 15KT 4029 9035

BAK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:47 PM CDTSpecial Weather StatementILXMason58 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.